Wyoming, 2010

Damaging Winds in Wyoming, June 10, 2010

June 10, 2010 · NWS RIW · 2 events in 1 county or zone

Several thunderstorms formed and moved northeast across southern and central Sweetwater County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

Several thunderstorms formed and moved northeast across southern and central Sweetwater County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 10, 2:34 PM MST, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 10, 2:34 PM MST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
334 PM MDT THU JUN 10 2010

SHORT TERM...TONIGHT THROUGH SUNDAY
SHORTWAVE OVER SRN ID WILL LIFT NE ALONG WITH A 100KT+ JET STREAK.
MAIN CONCERN FOR THIS EVENING WILL BE WHERE HEAVIER RAIN WILL FALL
AS THERE HAS ALREADY BEEN SOME MINOR URBAN FLOODING AROUND
JACKSON. LINE OF CONVECTION FROM LINCOLN NORTH TO TETON COUNTY
WILL CONTINUE TO LIFT NE WHILE SHIFTING SLIGHTLY TO THE EAST. IT
LOOKS LIKE THE HEAVIEST SHOWER POTENTIAL WILL BE MOVING INTO THE
NORTHERN TWO THIRDS OF THE WIND RIVER MOUNTAINS AND SOUTHEAST
ABSAROKAS THROUGH THE EVENING WHERE .50 TO 1 INCH OF RAIN IS
LIKELY. ANOTHER AREA OF CONVECTION WILL LIKELY DEVELOP OFF THE
UINTAS AND MOVE NORTHEAST ACROSS THE RED DESERT POSSIBLY CLIPPING
SOUTH PASS AND THEN OFF TO ERN FREMONT AND NATRONA COUNTIES. THE
NEXT SHORTWAVE DIVES INTO THE OVERALL TROUGH TONIGHT INTO FRIDAY
ON ANOTHER 100KT+ JET WHICH WILL CARVE OUT A MAJOR TROUGH OVER THE
SOUTHERN GREAT BASIN FRIDAY INTO SATURDAY. THE COLD FRONT WILL
DROP SOUTH ACROSS NRN WYO FRIDAY LEADING TO STRENGTHENING UPSLOPE
COMBINED WITH JET STREAK DYNAMICS AND INCREASING QG FORCING. THERE
WILL BE A OVERALL DECREASE IN SHOWERS LATE TONIGHT AND EARLY
FRIDAY BEFORE WIDEPSPREAD PCPN RETURNS FRIDAY AFTERNOON THROUGH AT
LEAST SATURDAY AND QUITE POSSIBLY SUNDAY. CENTRAL AND SOUTHWEST
WYOMING MAY TAKE THE BIGGEST HIT FROM THIS STORM WITH FREMONT
COUNTY POSSIBLY THE HARDEST HIT OF ALL. RAIN WILL INCREASE ACROSS
MUCH OF FREMONT COUNTY FRIDAY AFTERNOON...ESPECIALLY IN THE
MOUNTAINS WITH SIGNIFICANT RAIN POSSIBLE. THE RAIN WILL CHANGE
OVER TO SNOW FRIDAY EVENING AS THE SNOW LEVEL GRADUALLY DROPS TO
6000 FEET ABOVE LANDER BY MIDNIGHT. THE POTENTIAL FOR A MAJOR SNOW
STORM EXISTS ALONG THE EAST SLOPE OF THE WIND RIVER MOUNTAINS
FRIDAY NIGHT AND SATURDAY WHERE 6 TO 12 INCHES IS POSSIBLE IN THE
FOOTHILLS WITH 1 TO 2 FEET ABOVE 9K FEET. IF THE STORM LINGERS
INTO SATURDAY NIGHT AND SUNDAY...EVEN MORE SNOW IS POSSIBLE. THE
LOWER ELEVATIONS OF FREMONT COUNTY WILL LIKELY SEE 1 TO 2 INCHES
OF RAIN BETWEEN FRIDAY AND SUNDAY. THE GFS HAS COME AROUND TO THE
ECMWF IDEA OF LIFTING THE UPPER LOW THROUGH UT AND POSSIBLY INTO
WY ON SUNDAY LEADING TO A LONGER DURATION EVENT INTO SUNDAY AS
WE'VE BEEN EXPECTING. TEMPERATURES WILL BE SHARPLY COLDER AS THIS
STORM SETTLES IN WITH HIGHS ONLY IN THE 40S AND 50S WITH 30S IN
THE CENTRAL MOUNTAINS WHERE SNOW WILL BE FALLING. ANOTHER CONCERN
WILL BE SOUTH PASS FRIDAY NIGHT AND SATURDAY AS STRONG NORTHEAST
WINDS COMBINE WITH POTENTIAL HEAVY SNOW TO PRODUCE POSSIBLE
WHITEOUT CONDITIONS. ADDED BLOWING SNOW AND 1/4 MILE VSBY TO THE
GRIDS AFTER 06Z SAT THROUGH THE DAY SATURDAY.

LONG TERM...SUNDAY NIGHT THROUGH THURSDAY

MEDIUM RANGE MODELS SHOW AN UPPER LOW GRADUALLY OPENING UP AND
LIFTING EAST NORTHEAST ACROSS THE CENTRAL ROCKIES THROUGH SUNDAY
NIGHT. AT THE SAME TIME...A SHORTWAVE TROUGH IS PROJECTED TO PUSH
SOUTH OUT OF CANADA INTO THE NORTHERN PLAINS.  BOTH OF THESE
FEATURES WILL PHASE A BIT SUNDAY NIGHT...BEFORE SHIFTING EAST ACROSS
THE PLAINS INTO THE MIDWEST MONDAY/MONDAY NIGHT. MODELS CONTINUE TO
DIFFER ON THE EXACT TRACK/TIMING OF BOTH FEATURES...WHICH MAKES A
HUGE DIFFERENCE.  THE 00Z GFS IS A BIT FASTER AND FARTHER SOUTH THAN
THE ECMWF THROUGH MONDAY...AND THUS A BIT DRIER AND WARMER.  HAVE
CONTINUED TO TREND WITH THE WETTER AND COOLER ECMWF FOR NOW.

FARTHER WEST...MEDIUM RANGE MODELS SHOW A TROUGH PUSHING INTO THE
PACIFIC NORTHWEST MONDAY.  THE 00Z GFS IS VERY QUICK WITH THIS
SYSTEM TRACKING IT ACROSS THE EXTREME NORTHERN ROCKIES/SOUTHERN
CANADA TUESDAY...INTO THE DAKOTAS/SOUTH CENTRAL CANADA WEDNESDAY.
THE GEM AND ECMWF BOTH CLOSE THIS TROUGH OVER THE PACIFIC NORTHWEST
MONDAY NIGHT/TUESDAY. THE ECMWF THEN SHIFTS THIS UPPER LOW EAST
ACROSS THE NORTHERN ROCKIES ON WEDNESDAY. THE GFS ENSEMBLES ALSO
SUPPORT A SLOWER SOLUTION WITH THIS SYSTEM.  CURRENTLY IT LOOKS LIKE
THE BEST SHOT FOR PRECIPITATION WITH THIS SYSTEM WILL BE WEDNESDAY.

TEMPERATURES WILL BE WELL BELOW AVERAGE SUNDAY WITH SEASONAL
READINGS RETURNING BY MIDWEEK.

AVIATION...

A TROUGH OF LOW PRESSURE WILL BEGIN TO SHAPE UP OVER THE CENTRAL AND
NORTHERN ROCKIES INTO THIS WEEKEND. SCATTERED CONVECTION WILL RESULT
IN AREAS OF HEAVY RAIN AND BRIEF GUSTY WINDS WITH A BREAK IN PCPN
TONIGHT. AWAY FROM THUNDERSTORMS...THE MAJORITY OF LOCAL AIRPORTS WILL
CONTINUE TO SEE VFR INTO FRIDAY.

THE BIG STORM SYSTEM THEN STRENGTHENS LATE FRIDAY INTO SATURDAY WITH
LOWERING CIGS AND HIGHER QPF. A MORE STEADY RAIN WILL DEVELOP WITH
SNOW IN THE HIGHER MTNS OF WEST CENTRAL WYOMING. THIS WILL RESULT IN
MVFR OR IFR CONDITIONS...ESPECIALLY OVER AND NEAR ANY MTN RANGES.
THIS SHOULD CONTINUE INTO SUNDAY MORNING.

FIRE WEATHER...
ANOTHER MAJOR LATE SPRING STORM WILL BRING WIDESPREAD RAIN AND
EVEN MOUNTAIN SNOW TO THE AREA THROUGH THE WEEKEND. SOME STRONG
THUNDERSTORMS ACROSS FAR WESTERN WYOMING THROUGH THE EVENING WILL
BRING THE POTENTIAL FOR LOCALIZED FLOODING. AT LEAST ISOLATED
THUNDERSTORMS WILL COVER THE REST OUR CENTRAL AND EASTERN ZONES.
WIDESPREAD UPSLOPE PRECIPITATION WILL DEVELOP EAST OF THE DIVIDE
FRIDAY AFTERNOON OR EVENING AND CONTINUE THROUGH MUCH OF THE
WEEKEND INCLUDING THE EAST SLOPE OF THE SALT AND WYOMING RANGES.
STRONG NORTHEAST WINDS WILL DEVELOP FROM SOUTH PASS TO THE RED
DESERT FRIDAY NIGHT AND CONTINUE SATURDAY. SIGNIFICANT SNOWFALL IS
EXPECTED ALONG THE EAST SLOPE OF THE WIND RIVER MOUNTAINS FRIDAY
NIGHT AND SATURDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON WYZ015.

&&

SHORT TERM...SKRBAC
LONG TERM...WM
AVIATION...KPL
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jun 10, 2:41 PM MST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
341 PM MDT THU JUN 10 2010

WYZ001>020-022>030-111100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
341 PM MDT THU JUN 10 2010

...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR SEVERAL AREA RIVERS
IN FREMONT COUNTY...

...WINTER STORM WATCH EAST SLOPE OF THE WIND RIVER MOUNTAINS FRIDAY
NIGHT AND SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE MAJORITY OF STREAMS AND RIVERS WILL REMAIN HIGH AND SWIFT ACROSS
THE AREA AS SEASONAL SNOWMELT CONTINUES. A FEW OF THE
RIVERS...ESPECIALLY THE MIDDLE FORK OF THE POPO AGIE...LITTLE POPO
AGIE...LITTLE WIND AND THE WIND RIVER WILL CONTINUE TO CAUSE
SIGNIFICANT FLOODING PROBLEMS.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING. THE THUNDERSTORMS WILL BE CAPABLE OF DEADLY CLOUD TO GROUND
LIGHTNING...SMALL HAIL...GUSTY WINDS AND BRIEF HEAVY RAINFALL.  A
FEW OF THE STORMS COULD APPROACH SEVERE LIMITS THIS AFTERNOON AND
EVENING...WITH LARGE HAIL AND STRONG WINDS THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A MAJOR STORM SYSTEM WILL AFFECT THE AREA INTO THE WEEKEND...
BRINGING IN MUCH COLDER AND WETTER CONDITIONS. THIS STORM HAS THE
POTENTIAL TO BRING SIGNIFICANT PRECIPITATION...AND CONCERNS FOR
ADDITIONAL RIVER RISES AND POSSIBLE FLOODING. SNOW LEVELS ARE
EXPECTED TO DROP TO 7500 FEET FRIDAY NIGHT WITH ACCUMULATING MOUNTAIN
SNOW EXPECTED. THE SNOW LEVEL WILL BE EVEN LOWER IN THE WIND RIVER
MOUNTAINS WITH THE SNOW LEVEL DROPPING TO BETWEEN 6000 AND 7000
FEET. THE AREA ABOVE LANDER COULD SEE THE SNOW LEVEL DROP TO BETWEEN
5500 AND 6000 FEET SATURDAY MORNING. SIGNIFICANT SNOWFALL OF 1 TO 2
FEET IS POSSIBLE ABOVE 9000 FEET ALONG THE EAST SLOPE OF THE WIND
RIVER MOUNTAINS WITH 6 TO 12 INCHES IN THE FOOTHILLS ABOVE LANDER
FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY STREAMS OR RIVERS RISING
RAPIDLY...NEAR BANKFULL OR WHERE FLOODING IS OCCURRING. SPOTTERS
ARE ALSO ENCOURAGED TO REPORT HAIL AND WIND GUSTS OVER 40
MPH. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 10, 1:03 PM MST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
203 PM MDT THU JUN 10 2010

WYZ001-012-013-023>026-102115-
JACKSON HOLE WY-SALT RIVER AND WYOMING RANGES WY-STAR VALLEY WY-TETON
AND GROS VENTRE MOUNTAINS WY-UPPER GREEN RIVER BASIN WY-UPPER GREEN
RIVER BASIN FOOTHILLS WY-YELLOWSTONE NATIONAL PARK WY-
203 PM MDT THU JUN 10 2010

...SIGNIFICANT WEATHER ADVISORY FOR TETON COUNTY IN NORTHWEST
WYOMING...AND NORTHWESTERN SUBLETTE AND NORTHWESTERN LINCOLN COUNTIES
IN WEST CENTRAL WYOMING UNTIL 315 PM MDT...

AT 155 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
JACKSON AND HOBACK JUNCTION. MORE STORMS WERE MOVING OR
STRENGTHENING OVER FAR WESTERN WYOMING...INCLUDING 5 MILES EAST OF
U.S. HWY 26/89 MILE MARKER 120...OR 23 MILES SOUTH OF
JACKSON...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THESE STORMS WILL BE NEAR...
U.S. HWY 26/89 MILE MARKER 130 AROUND 206 PM MDT.
U.S. HWY 191 MILE MARKER 160...HOBACK JUNCTION AND U.S. HWY 26/89
MILE MARKER 140 AROUND 215 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...ESPECIALLY NEAR STEEP TERRAIN.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4453 11104 4429 11018 4275 11011 4230 11104
      4317 11105
TIME...MOT...LOC 1959Z 226DEG 38KT 4317 11086

LYNOTT
Special weather statement, Jun 10, 2:22 PM MST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
322 PM MDT THU JUN 10 2010

WYZ024-026-027-102200-
SALT RIVER AND WYOMING RANGES WY-SOUTH LINCOLN COUNTY WY-UPPER GREEN
RIVER BASIN WY-
322 PM MDT THU JUN 10 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUBLETTE AND CENTRAL
LINCOLN COUNTIES UNTIL 400 PM MDT...

AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF PINE CREEK SKI AREA...OR 8
MILES NORTH OF COKEVILLE...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL CENTRAL LINCOLN COUNTY THROUGH 400 PM MDT
RURAL SOUTHWESTERN SUBLETTE COUNTY THROUGH 400 PM MDT

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4299 11053 4254 10990 4208 11094 4222 11107
TIME...MOT...LOC 2122Z 236DEG 40KT 4221 11089

MEUNIER
Special weather statement, Jun 10, 2:54 PM MST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
354 PM MDT THU JUN 10 2010

WYZ028>030-102230-
EAST SWEETWATER COUNTY-FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER-
354 PM MDT THU JUN 10 2010

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE GREEN RIVER
AND ROCK SPRINGS AREA THROUGH 430 P.M.  EXPECT HEAVY DOWNPOURS WITH
UP TO ONE-HALF INCH OF RAIN WITHIN 30 MINUTES...SMALL HAIL AND
OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING.   SOME LOCAL STREET
FLOODING MAY OCCUR IN LOW LYING AREAS WITH THESE STORMS.

AEM
Special weather statement, Jun 10, 3:04 PM MST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
404 PM MDT THU JUN 10 2010

WYZ014-025-102230-
UPPER GREEN RIVER BASIN FOOTHILLS WY-WIND RIVER MOUNTAINS WEST WY-
404 PM MDT THU JUN 10 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUBLETTE COUNTY UNTIL 430
PM MDT...

AT 400 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
STATE HWY 352 MILE MARKER 10...OR 12 MILES NORTHWEST OF PINEDALE...
MOVING NORTHEAST AT 30 MPH.

PLENTIFUL HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO
40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
WILLOW LAKE AROUND 415 PM MDT.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4331 10977 4295 10951 4286 11007 4311 11017
TIME...MOT...LOC 2204Z 244DEG 27KT 4303 10996

MCDONALD
Special weather statement, Jun 10, 3:17 PM MST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
417 PM MDT THU JUN 10 2010

WYZ002>007-102300-
ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-OWL
CREEK AND BRIDGER MOUNTAINS WY-SOUTHEAST BIG HORN BASIN WY-SOUTHWEST
BIG HORN BASIN WY-
417 PM MDT THU JUN 10 2010

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOT SPRINGS COUNTY IN
CENTRAL WYOMING...AND SOUTHWESTERN BIG HORN AND EXTREME NORTHWESTERN
WASHAKIE COUNTIES IN NORTH CENTRAL WYOMING...AND SOUTHEASTERN PARK
COUNTY IN NORTHWEST WYOMING UNTIL 500 PM MDT...

AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM STATE HWY 120 MILE
MARKER 60 TO 9 MILES SOUTHEAST OF WASHAKIE NEEDLES...AND MOVING
NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN...UP TO ONE-HALF
INCH IN 30 MINUTES...AND FREQUENT DANGEROUS LIGHTNING.  A FEW INCHES
OF HAIL MAY ACCUMULATE ALONG HIGHWAY 120 CAUSING SLICK CONDITIONS.

THESE STORMS WILL BE NEAR...
STATE HWY 120 MILE MARKER 40 AROUND 435 PM MDT.
GOOSEBERRY CREEK AROUND 445 PM MDT.
GRASS CREEK AROUND 450 PM MDT.
STATE HWY 30 MILE MARKER 120...BURLINGTON...UPPER COTTONWOOD CREEK
RD...STATE HWY 431 MILE MARKER 30 AND HWY JCT 431 AND 120 AROUND 455
PM MDT.
STATE HWY 120 MILE MARKER 30...STATE HWY 171...HWY JCT 171 AND 120
AND LEGEND ROCK AROUND 500 PM MDT.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4459 10820 4382 10853 4364 10906 4435 10887
TIME...MOT...LOC 2214Z 240DEG 27KT 4424 10878 4368 10903
Special weather statement, Jun 10, 4:04 PM MST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
504 PM MDT THU JUN 10 2010

WYZ014-015-019-026-102345-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-UPPER GREEN RIVER BASIN
WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST WY-
504 PM MDT THU JUN 10 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SWEETWATER...
SOUTHEASTERN SUBLETTE AND SOUTHERN FREMONT COUNTIES UNTIL 545 PM
MDT...

AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FARSON...MOVING NORTHEAST AT 60 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
STATE HWY 28 MILE MARKER 20 AROUND 515 PM MDT.
STATE HWY 28 MILE MARKER 30 AROUND 525 PM MDT.
SOUTH PASS REST AREA AROUND 530 PM MDT.
STATE HWY 28 MILE MARKER 40 AND SOUTH PASS CITY AROUND 535 PM MDT.
STATE HWY 28 MILE MARKER 50 AND ATLANTIC CITY AROUND 540 PM MDT.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

OTHER WEAKER STORMS ALONG HIGHWAY 191 BETWEEN PINEDALE AND THE
JUNCTION OF HIGHWAY 351 WILL PRODUCE BRIEF HEAVY
DOWNPOURS...POSSIBLY A FEW INCHES OF HAIL ALONG THE HIGHWAY AND
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4272 10880 4243 10850 4203 10937 4217 10953
TIME...MOT...LOC 2302Z 230DEG 53KT 4217 10934

MEUNIER

The radar

The Riverton/Lander radar (KRIW), 222 km away, was scanning. The volume nearest the first event began at 23:29 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sweetwater

When
June 10, 4:28 PM MST
Where
Sweetwater County, 16.56 mi SSW of Green River Arpt
Measured
63 kt (72 mph) measured gust
Reported by
Public
Coordinates
41.247, -109.597

A thunderstorm produced severe wind gusts up to 72 mph at a weather station located at Buckboard Marina on Flaming Gorge Reservoir.

Thunderstorm Wind, Sweetwater

When
June 10, 4:57 PM MST
Where
Sweetwater County, (Rks)rock Spgs Arpt
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
41.600, -109.070

A strong thunderstorm formed over southwest Sweetwater County and moved over the Rock Springs airport, producing a peak wind gust of 67 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2010Every state in 2010This day in weather historyWarnings in Wyoming, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239983, 239984.